MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number FX800T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a m.Blue 0 valve (part# fx800t) was implanted was implanted (b)(6) 2025.According to the complainant the patient was adjusted on (b)(6) 2025.Reportedly the surgeon dropped the patient to 3 and 3 and still won't drain vents well even though previously had high icp.Patient was taken in for revision surgery.After explanting the m.Blue 0 valve surgeon reported that the valve was occluded and was removed/replaced with another m blue 0 which was set to 5.The patient had cerebrospinal fluid (csf) cultures grow rare staff after four days.On (b)(6) 2025 the surgeon had reported: "same thing happened again and again, the m.Blue was completely blocked.It's set at 0, don't know what's happening.I removed shunt and placed evd, but it looks like mechanical failure to me.At least for this patient, she will get another manufacturer's valve and i need a clear explanation of what is going on.If it's a programming problem, we need educated.If it's mechanical, we deserve a refund as does the patient." the adverse event is filed under aic reference xc (b)(4).
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has shown that the m.Blue is permeable.Computer controlled test: to investigate the claim of under-drainage / blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the m.Blue operates within the accepted tolerance in both positions.Adjustment test: the m.Blue valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valve, no deposits were found in m.Blue results: based on our investigation results, we cannot determine functional deviations or other abnormalities in the product.The product operated within all specification.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that an m.Blue (0) valve (#fx800t) was implanted on (b)(6) 2025.According to the complainant, the valve caused an under-drainage.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was sent to the manufacturer for investigation.

Brand Name
M.BLUE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key21483124
Report Number2916714-2025-00005
Device Sequence Number14442191
Product Code JXG
UDI-Device Identifier04041906504397
UDI-Public(01)04041906504397(11)241121(17)291119(10)20078924
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
Report Date (Section F) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX800T
Device Catalogue NumberFX800T
Device Lot Number20078924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/07/2025
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer02/07/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date03/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA02/27/2025